Do you have hypothyroid? Do you still feel tired w/ treament?

By CeeLou Latest Reply 2010-03-17 19:15:21 -0500
Started 2010-03-14 16:10:24 -0500

I've been hypothyroid for 19 yrs taking Synthroid (levothyroxine) medication. Unfortunately, I can't really recall a time since then that I've felt symptom-free. Of course, also being type 1, I usually just write off my low energy and brain fogginess to low or high blood sugar. Not anymore. What got my attention was when my older sister, just recently diagnosed w/ hypothyroid, had done some research and found that treatment with thyroxine plus triiodothyronine improved the quality of life for most [hypothyroid] patients. She found web sites and books containing statements by patients being treated with a T4 only, like Synthroid, were still suffering from chronic hypo symptoms after years of treatment. But apparently there's a huge controversy over using a T3 versus T3/T4 combination and Dr.s are not taught about this sort of treatment, therefore they usually won't prescribe it. So, I've begun my journey to find out more, and discuss with my doctor switching to a T3/T4, e.g: Thyrolar, etc.

I would love to hear any comments you may have. If anyone out there is taking a T3 or combination, please let me know how it's working for you. Thank you.

A few links:

3 replies

packrat2 2010-03-17 19:15:21 -0500 Report

I am type 1 and on Levothyroxine also, I have no symptoms {low energy or fogginess}..regards packrat2

alanbossman 2010-03-14 20:53:28 -0500 Report

I have taken my synthroid now levothyroxine for years and i am type 2. Are you saying that thyroid meds could be making my brain foggie and low energy.

CeeLou 2010-03-14 20:59:33 -0500 Report

No, I'm not saying the meds cause cognitive thinking problems or fatigue . I'm referring to a lack of hormone component in the levothyroxine meds, causing those symptoms to maintain. But not all patients need a T3. So if you feel fine then don't change anything.

Next Discussion: I HATE DIABETES »